Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 1, 2008, 9:33 PM MDT for Fremont County, Wyoming. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 9:33 PM MDT (03:33 UTC)
- Expired
- Jul 1, 2008, 11:30 PM MDT
- In force
- 117 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 020338 FFWRIW WYC013-020530- /O.NEW.KRIW.FF.W.0003.080702T0333Z-080702T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 933 PM MDT TUE JUL 1 2008 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING... * UNTIL 1130 PM MDT * AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER NORTHEAST FREMONT COUNTY...OR NORTH AND EAST OF HIGHWAY 20. THE HEAVIEST RAIN HAD FALLEN ALONG DRY CREEK LEADING INTO BADWATER CREEK WHERE FLASH FLOODING IS LIKELY. THESE STORMS WERE MOVING SLOWLY MOVING EAST AND WILL ALSO LIKELY PRODUCE FLASH FLOODING ALONG THE BRIDGER CREEK AND COTTONWOOD CREEK...WHICH ALSO FLOW INTO BADWATER CREEK...INTENSIFYING FLASH FLOODING ALONG THE BADWATER CREEK. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HWY 20/789 MILE MARKER 110 ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10818 4347 10762 4327 10766 4322 10813 TIME...MOT...LOC 0333Z 180DEG 0KT 4334 10786 $$ MEUNIER
2 follow-up statements
000 WGUS75 KRIW 020450 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1044 PM MDT TUE JUL 1 2008 WYC013-020530- /O.CON.KRIW.FF.W.0003.000000T0000Z-080702T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT WY- 1044 PM MDT TUE JUL 1 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR EAST CENTRAL FREMONT COUNTY... AT 1040 PM MDT...THUNDERSTORMS AND ASSOCIATED HEAVY RAINS HAD MOVED OUT OF NORTHEAST FREMONT COUNTY. THESE STORMS HAD PRODUCED A WIDE SWATH OF 0.75 TO 1.50 INCHES OF RAINFALL NORTH OF BADWATER CREEK IN NORTHEAST FREMONT COUNTY. FLASH FLOODING IS STILL HIGHLY LIKELY ALONG THE TRIBUTARIES NORTH OF BADWATER CREEK AS WELL AS BADWATER CREEK UNTIL 1130 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4345 10818 4347 10762 4327 10766 4322 10813 TIME...MOT...LOC 0444Z 180DEG 0KT 4334 10786 $$ MEUNIER
000 WGUS75 KRIW 020526 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1125 PM MDT TUE JUL 1 2008 WYC013-020535- /O.EXP.KRIW.FF.W.0003.000000T0000Z-080702T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT WY- 1125 PM MDT TUE JUL 1 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM MDT FOR EAST CENTRAL FREMONT COUNTY... THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10818 4347 10762 4327 10766 4322 10813 TIME...MOT...LOC 0525Z 180DEG 0KT 4334 10786 $$ MEUNIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:29 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 3:29 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 329 PM MDT TUE JUL 1 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH MUCH OF THE CWA THIS AFTERNOON...AND ARE SPREADING EASTWARD TOWARDS NATRONA COUNTY. STRONG OUTFLOW WINDS HAVE BEEN OBSERVED WITH THESE STORMS...ESPECIALLY ACROSS CENTRAL WYOMING. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE FORECAST AREA...ESPECIALLY THE NORTHERN THIRD ALONG WITH JOHNSON AND NATRONA COUNTIES INTO THE EVENING HOURS. A STRONG SHORTWAVE WILL MOVE THROUGH THE AREA THIS EVENING AND INTO TOMORROW...TO BRING COOLER TEMPERATURES ACROSS THE FORECAST AREA ON WEDNESDAY. ADDITIONALLY...WITH AN UNSTABLE ENVIRONMENT ALREADY IN PLACE FROM THE MOVEMENT OF THE SHORTWAVE...ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE CWA ON WEDNESDAY. A FEW ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL NOT BE OUT OF THE QUESTION AS MODELS INDICATE STRONG CAPES AND LOW LI/S OF -3 TO -6 OVER CENTRAL AND EASTERN WYOMING. OTHER STORMS MAY ALSO BE STRONG WITH GUSTY WINDS TO 50 MPH...AND SMALL HAIL POSSIBLE. THE RIDGE WILL MOVE BACK INTO PLACE ON THURSDAY...ALLOWING TEMPERATURES TO REBOUND INTO THE MID TO UPPER 90S. THIS WILL ALSO CAUSE SHOWER ACTIVITY TO BE LESSENED OVER THE FORECAST AREA ON THURSDAY...WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN THIRD OF THE CWA. RIDGE REMAINS IN PLACE ON FRIDAY....WITH VERY WARM H7 TEMPERATURES NEARING 20 DEGREES CELSIUS ACROSS CENTRAL AND WESTERN WYOMING. THIS WILL TRANSLATE TO TEMPERATURES IN THE MID TO UPPER 90S ON THE FOURTH OF JULY HOLIDAY. CURRENT FORECASTED TEMPERATURES FOR FRIDAY ARE MOST LIKELY ON THE LOW SIDE CONSIDERING THIS RAISE IN H7 TEMPERATURES...BUT WILL CONTINUE TO BE MONITORED WITH COMING MODEL RUNS. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY THE FOURTH OF JULY HOLIDAY WEEKEND LOOKS HOT AS A FIRECRACKER WITH LITTLE IN THE WAY OF MOTHER NATURE FIREWORKS. WILL KEEP A LOW CHANCE OF STORMS OVER THE NORTH AND EAST ZONES FRIDAY AND SATURDAY WITH NO STORMS ON SUNDAY. A WEATHER DISTURBANCE MOVES THROUGH THE NORTHERN ROCKIES LATE SATURDAY INTO EARLY SUNDAY. THE GFS IS WEAKER WITH THIS SYSTEM WHILE THE ECMWF IS A BIT STRONGER. ANY COOL PUSH BEHIND THE SYSTEM WILL BE BEST FELT OVER THE NORTH ZONES SUNDAY. ONLY SLIGHTLY COOLER HIGHS SUNDAY CENTRAL AND SOUTH. ECMWF MODEL HAS A WEST FLOW ALOFT FOR NEXT MON AND TUE WITH MOSTLY DRY WEATHER AND WARMING HIGHS. THE GFS HAS A SOUTHWEST FLOW ALOFT WITH ANOTHER WEATHER DISTURBANCE MOVING ACROSS THE NORTHERN ROCKIES MONDAY NIGHT AND TUESDAY. WILL KEEP MONDAY DRY FOR THE MOST PART WITH ISOLATED STORMS OVER THE FAR NORTH ALONG THE MONTANA BORDER. THEN WILL EXPAND THE ISOLATED COVERAGE OF STORMS TUE AFTERNOON AND EVENING FOR ALL THE NORTH AND PARTS OF THE CENTRAL. WILL KEEP MONDAY VERY WARM TO HOT AND THEN SLIGHTLY COOLER NEXT TUE. && .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND MOVE EASTWARD OUT OVER THE BASINS AND PLAINS LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE ACROSS NORTHERN AND CENTRAL WYOMING WHERE LOCAL MFVR CONDITIONS ARE POSSIBLE ALONG WITH ISOLATED +TSRAGS AND MOUNTAIN OBSCURATIONS. THE PRIMARY HAZARD ACROSS CENTRAL AND SOUTHERN WYOMING LATE THIS AFTERNOON AND EARLY EVENING WILL BE STRONG OUTFLOW WIND GUSTS BETWEEN 40-50 KTS WITH ERRATIC OUTFLOW WIND DOMINATING SURFACE WIND SPEED AND DIRECTION. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND INTO WEDNESDAY...WHICH WILL CAUSE TEMPERATURES TO DIP DURING THE DAY ON WEDNESDAY. HOWEVER...THIS FRONT WILL ALSO AID IN THE DEVELOPMENT OF AN UNSTABLE ENVIRONMENT DURING THE AFTERNOON AND EVENING TO BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. A FEW ISOLATED SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE TOMORROW...WITH STORMS OTHERWISE POTENTIALLY PRODUCING STRONG WINDS AND SMALL HAIL. TEMPERATURES WILL REBOUND ON THURSDAY AS RIDGE OF HIGH PRESSURE REGAINS CONTROL OF AREA WEATHER...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. THE RIDGE CONTINUES TO USHER IN HOT TEMPERATURES FOR THE HOLIDAY WEEKEND...AND HUMIDITIES ARE ALSO EXPECTED TO BE QUITE LOW...IN THE LOW TEENS ACROSS MANY BASIN LOCATIONS. WIND SHOULD GENERALLY REMAIN LIGHT ON FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM...AR AVIATION...CHURCH FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jul 1, 5:00 AM MDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 1 2008 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS IN THE WESTERN AND NORTHERN MOUNTAINS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE BIGHORN BASIN AND MUCH OF EAST CENTRAL WYOMING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTHERN TETON COUNTY AND NORTHWESTERN PARK COUNTY THIS AFTERNOON AND EVENING WITH SEVERE WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY IN THE NORTHWESTERN MOUNTAINS AND EAST OF THE DIVIDE. ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTHWESTERN WYOMING AS WELL AS IN JOHNSON AND NATRONA COUNTIES THURSDAY. THE FOURTH OF JULY HOLIDAY WEEKEND LOOKS VERY WARM TO HOT. ISOLATED AFTERNOON AND EVENING STORMS WILL OCCUR OVER THE NORTH AS WELL AS IN NATRONA COUNTY FRIDAY AND SATURDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS...HAIL AND RAINFALL AMOUNTS FROM THUNDERSTORMS THIS AFTERNOON AND EVENING. THANKS. TEAM RIVERTON
In the hours before
Special weather statement, Jul 1, 5:34 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 534 PM MDT TUE JUL 1 2008 WYZ001-012-013-020030- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- YELLOWSTONE NATIONAL PARK- 534 PM MDT TUE JUL 1 2008 SCATTERED THUNDERSTORMS...A FEW STRONGER STORMS WITH MARBLE-SIZED HAIL AND HEAVY DOWNPOURS...WILL CONTINUE ACROSS GRAND TETON NATIONAL PARK...THE TETON VILLAGE AREA AND NEAR THE SOUTH ENTRANCE OF YELLOWSTONE NATIONAL PARK...THROUGH 630 PM. THE MAIN HAZARDS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES THIS EVENING SHOULD BE PREPARED TO SEEK NEARBY SHELTER SHOULD A STORM APPROACH. AEM
Special weather statement, Jul 1, 6:19 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 619 PM MDT TUE JUL 1 2008 WYZ002>004-020115- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- 619 PM MDT TUE JUL 1 2008 ISOLATED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS HIGHWAY 120 NEAR THE MONTANA BORDER...AND ACROSS HIGHWAY 294 TOWARD POWELL...THROUGH 715 PM. THE MAIN HAZARDS WITH THESE STORMS WILL BE PEA TO MARBLE- SIZED HAIL AND VERY HEAVY DOWNPOURS OF RAIN WITH LIMITED VISIBILITY AND PONDING OF WATER ON THE HIGHWAY. THE SOUTHERN STORM WILL MOVE THROUGH THE POWELL AREA BETWEEN 640 PM AND 710 PM. AEM
Special weather statement, Jul 1, 6:49 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 649 PM MDT TUE JUL 1 2008 WYZ002-015>018-020145- ABSAROKA MOUNTAINS-LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 649 PM MDT TUE JUL 1 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY... AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORM OUTFLOW WINDS WERE LOCATED NEAR ALONG A LINE EXTENDING FROM U.S. HWY 287/26 MILE MARKER 60 TO FORT WASHAKIE...OR ALONG A LINE EXTENDING FROM 47 MILES NORTH OF PINEDALE TO FORT WASHAKIE... MOVING NORTHEAST AT 18 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 4365 10921 4307 10848 4290 10885 4356 10963 TIME...MOT...LOC 0049Z 243DEG 16KT 4351 10955 4297 10887 MEUNIER
Special weather statement, Jul 1, 7:15 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 715 PM MDT TUE JUL 1 2008 WYZ004-008-020215- BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN- 715 PM MDT TUE JUL 1 2008 ...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF STATE HWY 295 MILE MARKER 10...OR 17 MILES SOUTHWEST OF LOVELL...MOVING EAST AT 24 MPH. ACCUMULATION OF SMALL PEA TO MARBLE-SIZED HAIL IS POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN. DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO OCCUR WITH THIS STORM. LAT...LON 4482 10792 4455 10789 4455 10870 4473 10872 TIME...MOT...LOC 0115Z 265DEG 21KT 4465 10858 MEUNIER
Special weather statement, Jul 1, 8:13 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
813 PM MDT TUE JUL 1 2008
WYZ002>004-020245-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
813 PM MDT TUE JUL 1 2008
...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY...
AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 296 MILE MARKER 20...OR 29 MILES
NORTHWEST OF CODY...MOVING NORTHEAST AT 28 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 4500 10921 4500 10890 4499 10890 4468 10947
4482 10964 4501 10938 4501 10922
TIME...MOT...LOC 0213Z 228DEG 24KT 4481 10946
MEUNIERSpecial weather statement, Jul 1, 9:13 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 913 PM MDT TUE JUL 1 2008 WYZ005>008-017-020415- BIGHORN MOUNTAINS WEST-OWL CREEK AND BRIDGER MOUNTAINS- SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN- 913 PM MDT TUE JUL 1 2008 SCATTERED THUNDERSTORMS...WITH ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS ALONG WITH PEA TO MARBLE-SIZED HAIL...WILL MOVE ACROSS NORTHEAST FREMONT...EASTERN HOT SPRINGS AND EASTERN WASHAKIE COUNTIES THROUGH 1030 PM. THE STRONGEST STORMS WERE CONCENTRATED ACROSS NORTHEAST FREMONT COUNTY...ALONG AND NORTH AND EAST OF HIGHWAY 20. PEOPLE TRAVELLING ACROSS NORTHEAST FREMONT COUNTY FROM MONETA TO SHOSHONI AND NORTH OF SHOSHONI TO THE WIND RIVER CANYON WILL ENCOUNTER HEAVY DOWNPOURS...SMALL HAIL...LIMITED VISIBILITY AND PONDING OF WATER ON THE HIGHWAY. AEM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:49 PM MDT | Special Weather Statement | RIW | Fremont | 56 min |
| Jul 1, 7:15 PM MDT | Special Weather Statement | RIW | Big Horn | 60 min |
| Jul 1, 9:52 PM MDT | Special Weather Statement | RIW | Johnson | 53 min |
| Jul 2, 4:06 PM MDT | Special Weather Statement | RIW | 54 min | |
| Jul 2, 5:01 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 44 min |
| Jul 2, 5:16 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
Nearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.